Alert archive / Wisconsin / Special Weather Statements in 2018

Special Weather Statement, NWS Milwaukee, WI

August 9, 2018Rock County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Aug 9, 2018, 4:58 PM CDT for Rock County, Wisconsin. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2018, 4:58 PM CDT (21:58 UTC)
Expired
Aug 9, 2018, 5:45 PM CDT
In force
47 min
Issued by
NWS Milwaukee, WI

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 37 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 5:15 PM CDTTSTM WND DMG3 Ssw Milton, WILARGE TREE DOWN WITH HIGH WINDS AND PEA SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2018-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2018-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

435 
WWUS83 KMKX 092158
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
458 PM CDT THU AUG 9 2018

WIZ064-069-070-092245-
Walworth-Rock-Jefferson-
458 PM CDT THU AUG 9 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WALWORTH...NORTHEASTERN
ROCK AND SOUTHERN JEFFERSON COUNTIES...

At 458 PM CDT, a strong thunderstorm was located over Milton, moving
southeast at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Janesville, Whitewater, Fort Atkinson, Delavan, Milton, Edgerton,
Clinton, Palmyra, Sharon, Darien, Lake Koshkonong, Richmond, Fulton,
La Grange, Hebron, Tiffany, Busseyville, Allens Grove, Millard and
Avalon.

LAT...LON 4274 8932 4285 8915 4285 8901 4294 8901
      4299 8893 4292 8854 4283 8854 4249 8872
      4249 8876
TIME...MOT...LOC 2158Z 302DEG 22KT 4275 8893 

$$

SPM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:11 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 9, 2:11 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
211 PM CDT Thu Aug 9 2018

.DISCUSSION...

Tonight...Forecast confidence is high.

The line of scattered showers/storms along a cold front should
exit to the south by mid evening with drier weather moving in behind
the boundary.

Friday through Tuesday...Forecast confidence is high.

We will be in solid persistence pattern into early next week.
We should stay dry with temperatures will be at or slightly above
seasonal normals with dew points in the tolerable level. Not
really low, but not too juicy.

Tuesday night and Wednesday...Forecast confidence is medium.

The blocked pattern will become a bit more progressive by the
middle of next week. A surface cold front is forecast to come
through about this time, bringing us our next best chance for some
showers and storms. The upper pattern looks very complicated with
a couple of closed lows over the U.S. One over the east coast, the
other over the central plains.

&&

.AVIATION(18Z TAFS)...

A line of showers and storms will continue to push south through
the area late this afternoon and evening. We could see some brief
MVFR conditions as the line moves through. The main threat with
these storms will be strong damaging winds. Look for the activity
to clear out by early to mid evening.

Otherwise, look for mainly VFR conditions through the TAF period.
There could be some patchy fog later tonight due to light winds
and clearing skies, especially in areas that got some rain.

&&

.MARINE...

Late afternoon/evening thunderstorms will be a threat to mariners,
mainly south of Port Washington. Things will quiet down by mid
evening with quiet conditions continuing through the weekend.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Tonight/Friday and Aviation/Marine...Davis
Friday Night through Thursday...Davis
Hazardous weather outlook, Aug 9, 2:18 PM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
218 PM CDT Thu Aug 9 2018

WIZ046-047-051-052-056>060-062>072-101930-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
218 PM CDT Thu Aug 9 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

There is a marginal risk for severe thunderstorms in southern
Wisconsin. A few storms may become strong to severe through
early this evening south of a line from Milwaukee to Sauk City.
Isolated gusty winds and small hail are possible along with brief
heavy rain and lightning.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is a chance for thunderstorms on Wednesday but it is too
early to discern the severe weather risk.

.SPOTTER INFORMATION STATEMENT...

Spotters reports are appreciated through early this evening.

LMZ643>646-101930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
218 PM CDT Thu Aug 9 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

There is a marginal risk for severe thunderstorms, mainly south of
Milwaukee. A few storms may become strong to severe through early
this evening with isolated gusty winds and small hail possible.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is a chance for thunderstorms on Wednesday.

www.weather.gov/mkx

In the hours before

Special weather statement, Aug 9, 4:12 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
412 PM CDT THU AUG 9 2018

WIZ071-072-092145-
Racine-Kenosha-
412 PM CDT THU AUG 9 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RACINE AND NORTHEASTERN
KENOSHA COUNTIES...

At 412 PM CDT, a strong thunderstorm was located over Union Grove,
moving east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Kenosha, Racine, Mount Pleasant, Sturtevant, Union Grove, Eagle Lake,
Elmwood Park, Kansasville and North Cape.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4266 8781 4261 8782 4259 8781 4255 8781
      4265 8816 4281 8815 4270 8778 4268 8778
TIME...MOT...LOC 2112Z 284DEG 13KT 4269 8804

MARQUARDT
Special weather statement, Aug 9, 4:17 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
417 PM CDT THU AUG 9 2018

WIZ063-064-069-070-092200-
Walworth-Rock-Jefferson-Dane-
417 PM CDT THU AUG 9 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WALWORTH...
NORTHEASTERN ROCK AND JEFFERSON COUNTIES...

At 417 PM CDT, a strong thunderstorm was located over Fort Atkinson,
moving southeast at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Whitewater, Fort Atkinson, Jefferson, Lake Mills, Milton, Edgerton,
Johnson Creek, Palmyra, Lake Koshkonong, Richmond, Rome, La Grange,
Milford, Hebron, Sullivan, Busseyville, Tibbets, Millard, Helenville
and Nws Milwaukee/sullivan.

LAT...LON 4282 8906 4313 8884 4310 8854 4286 8854
      4275 8855 4267 8861
TIME...MOT...LOC 2117Z 293DEG 20KT 4295 8886

SPM
Special weather statement, Aug 9, 4:32 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
432 PM CDT THU AUG 9 2018

WIZ062-092200-
Iowa-
432 PM CDT THU AUG 9 2018

...A STRONG THUNDERSTORM WILL AFFECT IOWA COUNTY...

At 432 PM CDT, a strong thunderstorm was located near Dodgeville,
moving southeast at 35 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Dodgeville, Mineral Point, Barneveld, Highland, Ridgeway, Linden,
Cobb, Rewey, Hollandale, Governor Dodge St Park, Edmund, Blue Mound
St Park, Blackhawk Lake Rec Area and London.

LAT...LON 4311 9043 4310 8984 4282 8984 4281 9043
TIME...MOT...LOC 2132Z 335DEG 29KT 4297 9021

SPM
Local storm report, Aug 9, 4:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
449 PM CDT THU AUG 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     TORNADO          DEERFIELD               43.06N 89.07W
08/09/2018                   DANE               WI   LAW ENFORCEMENT

            STRUCTURAL DAMAGE AND A GAS LEAK TO AN
            INDUSTRIAL BUILDING. 1 TREE DOWN ON A HOME
            AND ADDITIONAL TREE DAMAGE IN THE AREA.
            PLAYGROUND EQUIPMENT DAMAGED IN DEERFIELD
            COMMUNITY PARK.

&&

MG
Special weather statement, Aug 9, 4:56 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
456 PM CDT THU AUG 9 2018

WIZ070>072-092230-
Walworth-Racine-Kenosha-
456 PM CDT THU AUG 9 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WALWORTH...
SOUTHWESTERN RACINE AND WEST CENTRAL KENOSHA COUNTIES...

At 456 PM CDT, a strong thunderstorm was located near Elkhorn, moving
east at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Elkhorn, Lake Geneva, East Troy, Bohners Lake, Powers Lake, Como,
Browns Lake, Burlington, Springfield, Honey Creek, Abells Corners,
Tibbets and Slades Corners.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4267 8862 4281 8855 4276 8826 4253 8825
TIME...MOT...LOC 2156Z 264DEG 13KT 4273 8848

MARQUARDT
Special weather statement, Aug 9, 4:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
458 PM CDT THU AUG 9 2018

WIZ064-069-070-092245-
Walworth-Rock-Jefferson-
458 PM CDT THU AUG 9 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WALWORTH...NORTHEASTERN
ROCK AND SOUTHERN JEFFERSON COUNTIES...

At 458 PM CDT, a strong thunderstorm was located over Milton, moving
southeast at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Janesville, Whitewater, Fort Atkinson, Delavan, Milton, Edgerton,
Clinton, Palmyra, Sharon, Darien, Lake Koshkonong, Richmond, Fulton,
La Grange, Hebron, Tiffany, Busseyville, Allens Grove, Millard and
Avalon.

LAT...LON 4274 8932 4285 8915 4285 8901 4294 8901
      4299 8893 4292 8854 4283 8854 4249 8872
      4249 8876
TIME...MOT...LOC 2158Z 302DEG 22KT 4275 8893

SPM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:21 PM CDTSpecial Weather StatementMKXColumbia, Sauk39 min
Aug 9, 2:24 PM CDTSpecial Weather StatementMKXDodge, Milwaukee, Washington36 min
Aug 9, 2:29 PM CDTSpecial Marine WarningMKX31 min
Aug 9, 2:46 PM CDTSpecial Weather StatementMKXDane29 min
Aug 9, 3:01 PM CDTSpecial Weather StatementMKXColumbia44 min
Aug 9, 3:07 PM CDTSpecial Weather StatementMKXColumbia53 min
Aug 9, 3:15 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge, Jefferson22 min
Aug 9, 3:25 PM CDTSpecial Weather StatementMKXMilwaukee, Racine35 min
Aug 9, 3:36 PM CDTSpecial Weather StatementMKXJefferson39 min
Aug 9, 3:39 PM CDTSpecial Weather StatementMKXJefferson51 min
Aug 9, 3:45 PM CDTSpecial Weather StatementMKXDane30 min
Aug 9, 3:49 PM CDTSpecial Weather StatementMKXIowa41 min
Aug 9, 4:12 PM CDTSpecial Weather StatementMKXKenosha33 min
Aug 9, 4:17 PM CDTSpecial Weather StatementMKXJefferson43 min
Aug 9, 4:32 PM CDTSpecial Weather StatementMKXIowa28 min
Aug 9, 4:56 PM CDTSpecial Weather StatementMKXWalworth34 min
Aug 9, 5:08 PM CDTSevere Thunderstorm WarningMKXRock15 min
Aug 9, 5:26 PM CDTSpecial Weather StatementMKXKenosha, Racine49 min
Aug 9, 5:44 PM CDTSpecial Weather StatementMKXRock31 min

Nearby

Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.